Once skin rashes occur, it is one of the symptoms that indicate an allergic reaction. When an individual starts to use a new medication or supplement, he/she is at risk for developing an allergic reaction. Remember that not all allergic reactions occur the first time a particular supplement is used, but if you notice signs and symptoms of an allergy, it is best to stop using the supplement and schedule an appointment with a doctor.
Skin rashes that typically manifest after taking supplements include eczema, hives and generalized itchiness. The skin rashes that manifest after taking a supplement can cause minor to severe reactions and must be carefully assessed by a doctor.
Allergy to supplements
It is important to note that an allergy can occur anytime an individual ingests a new substance. If an individual is allergic to a specific supplement, the immune system perceives it as a threat to the body. Once this occurs, the body produces antibodies to fight the perceived threat. In most cases, it might take 2-3 doses of the supplement for the body to produce enough antibodies to trigger skin rashes.
The moment the body has generated enough antibodies, the level of histamine will increase, resulting to the usual allergy symptoms. Most of the allergic reactions to supplements will cause more than just the skin rashes. The other symptoms that can manifest include sinus congestion, asthma and digestive issues.
The rashes triggered by hives typically manifest due to an allergic reaction to certain supplements. The hives can lead to severe itchiness, redness and swelling right after the ingestion of the supplement. The rash develops in clusters of welts and can grow in size and migrate to other parts of the body for no known reason.
Hives has the tendency to change in shape and size. They can also disappear and emerge again in just a matter of minutes. An indicative sign of hives occurs when the welt is pressed and the middle part turns white in color. Remember that hives do not pose as a threat to the body unless they develop in the lungs or throat which is unlikely to occur. To learn to recognize and manage skin rashes such as hives, sign up for first aid class with Vancouver first aid today.
Other potential rashes
If the individual has been diagnosed with eczema, an allergic reaction to a particular supplement can cause the condition to flare-up. Take note that eczema is a chronic skin issue that primarily affects young children but can also affect adults as well.
Eczema can cause patches of skin to become very dry and can lead to the formation of blisters to develop on any part of the body. Most of the blisters start on the legs, arms and face and has the tendency to crack, ooze and crust over. The individual can develop generalized rash or itchiness on the skin due to an allergic reaction that is not linked to a particular skin rash.
Considerations to bear in mind
There are some rashes that are considered as side effects of some supplements. The ideal way to determine if the individual is suffering from an allergic reaction or side effect is to consult a doctor for proper assessment and diagnosis.